MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM

KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM
Model Number 26173KAL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is provided in section d9, to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.Correction in section d4, is to provide the correct lot number.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the doctor stitched the incision after the hysteromyectomy of the patient.After stitching only 1-2 stitches, the doctor heard a "snap" sound of the needle holder.After removing the needle holder, the nurse found that there were small pieces of the needle holder missing.The instrument nurse shook the needle holder and found two small fragments.The doctor used a magnet to suck the surface of the abdominal organs and did not suck out missing parts.The hospital contact the manufacturer to report that the main missing two pieces are found, but there may have debris remain.Intraoperative c-arm fluoroscopy was performed with two different modes and no residual was found.The director of the report and the superior deputy consultant considered that the possibility of pieces remaining in the body was small, and no harm was caused to patients.
 
Additional Manufacturer Narrative
Device evaluation: during the inspection of the macro needle holder, it was found that the movable jaw part, which serves as the pivot point for opening and closing the needle holder tip, was damaged.Based on the damage found, a probable scenario could be that the needle was not clamped on the surface of the gripping surface, but behind the carbide surface.When the needle is clamped on this surface, the upper and lower clamping surfaces are enlarged, which leads to a load on the pull rod due to leverage forces and thus to damage to the pull rod.In addition, slight traces of corrosion can be seen, which may have facilitated the breakage.The corresponding ifu of the product warns against applying excessive force.The reprocessing instructions also state that the item must be checked for damage and corrosion.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Common Device Name
MACRO NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19315835
Report Number9610617-2024-00135
Device Sequence Number15181181
Product Code GCJ
UDI-Device Identifier04048551098127
UDI-Public04048551098127
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KAL
Device Catalogue Number26173KAL
Device Lot NumberRN08
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer07/30/2024
09/09/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date08/02/2024
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown